Alert archive / Kansas / Excessive Heat Warnings in 2012
Excessive Heat Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this excessive heat warning at Aug 2, 2012, 4:17 AM CDT for 12 counties in Kansas. It took effect at Aug 2, 2012, 12:00 PM CDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2012, 4:17 AM CDT (09:17 UTC)
- In effect from
- Aug 2, 2012, 12:00 PM CDT
- Expired
- Aug 3, 2012, 8:27 PM CDT
- In force
- 32 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Harper County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 78 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 4214 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS73 KICT 020917 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 417 AM CDT THU AUG 2 2012 KSZ069-082-083-091>094-098>100-022330- /O.NEW.KICT.EH.W.0004.120802T1700Z-120803T0200Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 417 AM CDT THU AUG 2 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * HEAT INDICES...OF 105 TO 111 DEGREES ARE EXPECTED ROUGHLY SOUTH OF HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ HOWERTON
5 follow-up statements
843 WWUS73 KICT 021447 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 947 AM CDT THU AUG 2 2012 KSZ095-096-030200- /O.EXA.KICT.EH.W.0004.120802T1700Z-120803T0200Z/ WILSON-NEOSHO- INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE 947 AM CDT THU AUG 2 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * HEAT INDICES...OF 105 TO 111 DEGREES ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THE HIGHEST VALUES ARE EXPECTED NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ069-082-083-091>094-098>100-030200- /O.CON.KICT.EH.W.0004.120802T1700Z-120803T0200Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 947 AM CDT THU AUG 2 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * HEAT INDICES...OF 105 TO 111 DEGREES ARE EXPECTED ROUGHLY SOUTH OF HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
368 WWUS73 KICT 022044 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 344 PM CDT THU AUG 2 2012 KSZ069-082-083-091>096-098>100-031045- /O.EXT.KICT.EH.W.0004.000000T0000Z-120804T0200Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 344 PM CDT THU AUG 2 2012 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 9 PM CDT FRIDAY... THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 9 PM CDT FRIDAY. * HEAT INDICES...THE HEAT IS EXPECTED TO CONTINUE THROUGH AT LEAST FRIDAY AND POSSIBLY INTO SATURDAY...WITH HEAT INDICES LIKELY RANGING FROM 105 TO 108 DEGREES OVER SOUTHERN KANSAS...GENERALLY SOUTH OF HIGHWAY 54. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ ADK
002 WWUS73 KICT 030950 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 450 AM CDT FRI AUG 3 2012 KSZ069-082-083-091>096-098>100-040000- /O.CON.KICT.EH.W.0004.000000T0000Z-120804T0200Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 450 AM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * HEAT INDICES...THE HEAT IS EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING WITH HEAT INDICES LIKELY RANGING FROM 105 TO 108 DEGREES OVER SOUTHERN KANSAS...GENERALLY SOUTH OF HIGHWAY 54. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ LAWSON
739 WWUS73 KICT 032037 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT FRI AUG 3 2012 KSZ091>096-098>100-041045- /O.EXT.KICT.EH.W.0004.000000T0000Z-120805T0000Z/ HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 337 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 7 PM CDT SATURDAY. * HEAT INDICES...WILL RANGE FROM 102 TO 106 THROUGH EARLY THIS EVENING. THE OPPRESSIVE HEAT IS EXPECTED AGAIN ON SATURDAY AFTERNOON WITH HEAT INDICES RANGING FROM 104 TO 108 DEGREES. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ069-082-083-040200- /O.CON.KICT.EH.W.0004.000000T0000Z-120804T0200Z/ BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...WICHITA 337 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * HEAT INDICES...WILL RANGE FROM 102 TO 105 DURING THE LATE AFTERNOON AND EARLY EVENING. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
673 WWUS73 KICT 040127 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 827 PM CDT FRI AUG 3 2012 KSZ091>096-098>100-041530- /O.CAN.KICT.EH.W.0004.000000T0000Z-120805T0000Z/ /O.NEW.KICT.EH.W.0005.120804T0200Z-120805T0000Z/ HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 827 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. * HEAT INDICES...WILL RANGE FROM 104 TO 108 DEGREES ON SATURDAY AFTERNOON. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ069-082-083-040230- /O.CAN.KICT.EH.W.0004.000000T0000Z-120804T0200Z/ BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...WICHITA 827 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE EXCESSIVE HEAT WARNING. HEAT INDICES HAVE DROPPED BELOW WARNING CRITERIA THEREFORE THE HEAT WARNING HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Aug 2, 3:33 AM CDT, 44 minutes earlier.
Area forecast discussion, Aug 2, 3:33 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 333 AM CDT THU AUG 2 2012 .DISCUSSION... TODAY-TONIGHT: ANOTHER NIGHT WITH NOCTURNAL THUNDERSTORMS ROLLING ACROSS NORTHERN KS AND SIGNIFICANT OUTFLOW PUSHING ACROSS THE AREA. ONLY CHANGE IS A BIT MORE FAVORABLE UPPER DIFFLUENCE ACROSS NE KS AND EXPECT STORMS TO PERSIST WELL INTO THE DAY...BUT SOUTHERN EXTENT/PROPAGATION IS PROBLEMATIC. NAM APPEARS TO BE SHOWING BOGUS PRECIPITATION IN PEAK HEATING SIMILAR TO THE PREVIOUS COUPLE OF DAYS...BUT WITH SOME UPPER SUPPORT MIGHT FINALLY BE RIGHT ALBEIT FOR THE WRONG REASON. WILL KEEP AFTERNOON DRY...BUT START PRECIPITATION AT 2300 UTC. BOUNDARY WILL LIKELY DRIFT/MIX NORTH DURING THE AFTERNOON. AFTERNOON HEAT INDICES SHOULD ONCE AGAIN REACH ADVISORY CRITERIA ALONG SOUTHERN COUNTIES...AND WILL HOIST ANOTHER EXCESSIVE HEAT WARNING FOR AREA SOUTH OF HIGHWAY 400. CONFIDENCE IN SOUTHERN GREENWOOD COUNTY REACHING CRITERIA IS NOT HIGH ENOUGH TO HOIST WARNING...ALTHOUGH SOUTHERN HALF MAY REACH IT. FRI-FRI NIGHT: HEAT INDICES WILL PROBABLY TOP 105 IN THOSE SAME AREAS AGAIN...AND POTENTIALLY IN CENTRAL KS WHERE SURFACE DEW POINTS POOL. HOWEVER CONFIDENT GIVEN CONVECTIVE OUTFLOW/DEBRIS PRECLUDES EXTENDING HEADLINES INTO THIS PERIOD. PRECIPITATION CHANCES LOOK SLIM EARLY ON...WITH BETTER CHANCES AS FRONT APPROACHES AFTER MIDNIGHT IN CENTRAL KS. IN ADBSENCE OF SIGNIFICANT CONVECTIVE DEBRIS/OUTFLOW... COULD BE EVEN WARMER THAN FORECAST. SAT-SUN: GETTING A BIT UNEASY ABOUT PRECIPITATION CHANCES THIS PERIOD. LATEST RUN SHOW LESS THAN FAVORABLE TIMING FOR PRECIPITATION WITH FRONTAL PASSAGE SAT MORNING OVER MUCH OF THE AREA. BEST CHANCES NOW APPEAR TO BE IN FAR SOUTHERN SECTIONS SAT AFTERNOON/NIGHT... WITH LESSER CHANCES ON SUN. HAVE TRIMMED BACK MORE ON POPS SUN NIGHT. PRECIPITATION/CLOUDS MAKE TEMPERATURES A TOUGH CALL...OTHER THAN IT WILL LIKELY BE COOLER IN THE NORTH THAN IN THE SOUTHERN SECTIONS. MON-WED: CONSIDERABLE UNCERTAINTY EVEN WITH THE 0000 UTC MODEL RUNS. EVEN THOUGH THE LAST TWO ECMWF RUNS WERE FAIRLY SIMILAR...THIS IS ON THE HEELS OF LARGE CHANGES WITH THE PRIOR TWO RUNS. AND THE GFS IS NOT FAIRING MUCH BETTERN. SO DESPITE SOME ROUGH SEMBLANCE OF AGREEMENT WITH THE 00Z MODEL RUNS...CONFIDENCE IS NOT VERY HIGH. INTIAL THOUGHT IS TEMPERATURES WOULD BE EVEN WARMER...BUT BOTH MODELS DO SUGGEST COOLER AIR COULD BACKDOOR INTO THE AREA ON WED. WILL KEEP DRY FORECAST GOING FOR NOW AND STICK CLOSE TO INITIALIZATION TEMPERATURES WHICH APPEAR TO BE MIDDLE OF THE ROAD. -HOWERTON && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU PUSHED BACK TIMING OF VCTS FOR RSL AND SLN A COUPLE HOURS DUE TO RECENT RADAR TRENDS. LATEST GUIDANCE FROM THE HRRR NOW HAS THE MCS FIZZLING OUT AROUND 14Z...SO TOOK OUT MENTION OF VCTS AT CNU. DIFFICULT FORECASTING THE OUTFLOW STRENGTH AND TIMING BUT AM REASONABLY CONFIDENT THAT OUTFLOW SHOULD AFFECT HUT...ICT AND CNU SOMETIME JUST AFTER SUNRISE. HOWEVER THIS WILL HAVE TO BE MONITORED CLOSELY ALONG WITH THE SKY TRENDS WITH THE MCS. NAM TRIES TO DEVELOP CONVECTION AGAIN THURSDAY AFTERNOON...BUT THINK THIS IS BECAUSE IT HAS VERY WARM TEMPERATURES LIKELY REACHING CONVECTIVE TEMPERATURE AND FORMING PRECIPITATION. GIVEN THE LAST FEW AFTERNOONS NOT SEEING MUCH...HAVE DECIDED TO LEAVE MENTION OUT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 107 78 104 78 / 20 20 10 10 HUTCHINSON 104 76 103 76 / 20 20 10 10 NEWTON 103 77 102 77 / 20 20 10 10 ELDORADO 104 77 104 77 / 20 20 10 10 WINFIELD-KWLD 111 80 106 80 / 20 20 10 10 RUSSELL 99 73 101 73 / 20 30 10 20 GREAT BEND 101 74 102 74 / 20 20 10 20 SALINA 99 76 102 75 / 20 30 10 20 MCPHERSON 102 75 103 75 / 20 30 10 20 COFFEYVILLE 110 79 106 79 / 20 20 10 10 CHANUTE 105 76 103 78 / 20 20 10 10 IOLA 103 77 102 77 / 20 20 10 10 PARSONS-KPPF 107 77 104 79 / 20 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR KSZ069-082-083-091>094-098>100. &&
Hazardous weather outlook, Aug 1, 4:22 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 422 PM CDT WED AUG 1 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 422 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STORMS MAY REDEVELOP TONIGHT OVER CENTRAL AND EAST- CENTRAL KANSAS. SOME GUSTY WINDS ARE POSSIBLE BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES OVER 100 DEGREES ARE FORECAST ACROSS MOST OF THE AREA THURSDAY AND FRIDAY AFTERNOON...AND ON SATURDAY OVER SOUTHERN KANSAS. VALUES MAY EXCEED 105 DEGREES OVER SOUTHERN KANSAS EACH DAY. A COUPLE OF ROGUE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EARLY EVENING THURSDAY THROUGH FRIDAY ACROSS THE AREA. GUSTY WINDS WOULD BE POSSIBLE WITH ANY STORMS THAT DEVELOP. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR FRIDAY NIGHT THROUGH SATURDAY NIGHT...AS A COLD FRONT MOVES THROUGH THE AREA. STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 2, 2:40 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 240 AM CDT THU AUG 2 2012 KSZ048>051-020830- ELLSWORTH-MCPHERSON-RICE-SALINE- 240 AM CDT THU AUG 2 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH...MCPHERSON...RICE AND SALINE COUNTIES... AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG WINDS FROM THUNDERSTORMS ACROSS NORTH CENTRAL KANSAS. THE LEADING EDGE OF THE WINDS WERE ALONG A LINE EXTENDING FROM SOLOMON TO LORRAINE...AND MOVING SOUTHEAST AT 40 MPH. WINDS OF 40 TO 50 MPH ARE LIKELY. && LAT...LON 3896 9738 3844 9738 3834 9848 3868 9848 TIME...MOT...LOC 0739Z 319DEG 33KT 3887 9737 3859 9830 HOWERTON
Special weather statement, Aug 2, 3:29 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
329 AM CDT THU AUG 2 2012
KSZ050>052-067-068-020900-
HARVEY-MARION-MCPHERSON-RENO-RICE-
329 AM CDT THU AUG 2 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...MARION...MCPHERSON...RENO AND RICE
COUNTIES...
AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
TWO LINES OF STRONG OUTFLOW WINDS FROM THUNDERSTORMS THAT HAVE BEEN
MOVING EAST ACROSS NORTHERN KANSAS. THESE LINES OF STRONG WINDS
EXTENDED FROM DURHAM TO 11 MILES SOUTH OF RAYMOND AND MOVING
SOUTHEAST AT 45 MPH.
NORTHERLY WINDS OF 50 TO 55 MPH ARE LIKELY AS THE LINE OF OUTFLOW
WINDS SURGES SOUTHEAST OVER THESE AREAS.
&&
LAT...LON 3824 9848 3861 9725 3830 9692 3789 9830
3806 9848
TIME...MOT...LOC 0826Z 323DEG 32KT 3846 9726 3811 9843
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:40 AM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 50 min |
| Aug 2, 3:29 AM CDT | Special Weather Statement | ICT | McPherson, Marion | 31 min |
Nearby
Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.